From Tulsa, Oklahoma, USA:
When he has large ketones and large sugar readings, my son has a tingling all over his face that he says "really bothers me." My doctor said it was no big deal and that was how he left it, but I am concerned. As soon as the ketones go away and his sugars come down, its stops. This does not happen if he just has high blood sugars. Nothing else tingles, not his feet, hands or fingers. Should I be concerned?
I don't know that "concern" with the tingling is necessary, but his symptoms are an odd sensation and manifestation.
If it happens "often," then it means that he has high glucose and ketones TOO often and THAT is a concern.
Ketosis can be associated with a variety of other metabolic derangements. Perhaps during these tingly spells, he should have his general chemistries tested to measure such chemicals as potassium, calcium, phosphorus, and others. Please discuss this with your pediatric endocrinologist.
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.